Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Suffering with UTI, have redness and burning over penile shaft after using condoms. Sign of herpes?

Hi there, Just over a week ago, my girlfriend and I started temporarily using condoms because I thought I may have had a UTI and wanted to give it time to clear up. Immediately after that my penis shaft just underneath the head on the left side is red and burns a lot. There was also red blotchiness on the head of my penis that comes and goes, but is not painful at all. In fact I don t even feel it. This has been going on for over a week now and I m getting kinda worried. I went to the doctor the next day, and he said it was most likely just a friction burn or irritation, and he prescribed to me Bactroban to expedite the healing process. Unfortunately it seemed to cause much more pain and discomfort, so I stopped using it after a few days. There has been no rash or visable sign of trauma (cuts, sores, etc) but the pain persists. It fluctuates daily, sometimes I barely notice it, sometimes it s all consuming. I ve been tested for STD s (prior to this occuring) but upon reviewing my results, I m not sure I was tested for Herpes . In fact I m pretty sure I wasn t, so I m a little twisted up about this whole thing. Also I have slight burning when i urinate, leading me to wonder again about the the potential UTI I thought that i had before. The most alarming thing though, is that a few days after this started for me, my girlfriend was also complaining about pain/itching and discomfort in her vagina . She said it didn t last long though, and a few days later she concluded it was just a mild yeast infection , but still hasn t gone to see her doctor. We ve been together for 6 months and have had no issues before now, so this is kinda alarming for us both. Do you think it is Herpes? That is my biggest fear regarding this situation. Thanks you for your help.
Asked On : Fri, 14 Dec 2012
Answers:  1 Views:  100
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Urologist 's  Response
Jul 2016
Thanks for your query.Based on the facts that you have posted it appears that you have developed infection of the glans penis due to allergic reaction to chemically lubricated condom.

Since you are having protected sex there are less chancesof acquiring Herpes infection.

Please take broad spectrum antibiotics along with anti inflammatory medication like Diclofenac twice daily and topical antibiotic ointment like Neosporine for local application..

Get the prescription of medicines from your family Physician.

Ensure to clean your genitals with warm water twice daily.

Answered: Thu, 19 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor